Alert archive / California / Wind Advisories in 2018

Wind Advisory 4, NWS Hanford, CA

February 17, 2018

NWS Hanford, CA issued this wind advisory at Feb 17, 2018, 12:20 PM PST. It took effect at Feb 18, 2018, 3:00 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2018, 12:20 PM PST (20:20 UTC)
In effect from
Feb 18, 2018, 3:00 PM PST
Expired
Feb 19, 2018, 4:00 PM PST
In force
25 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

199 
WWUS76 KHNX 172020
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1220 PM PST Sat Feb 17 2018

CAZ095-098-099-180500-
/O.NEW.KHNX.WI.Y.0004.180218T2300Z-180220T0000Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1220 PM PST Sat Feb 17 2018

...WIND ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 4 PM PST MONDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 3 PM Sunday to 4 PM PST Monday.

* WINDS...West 30 to 40 mph with gusts up to 50 mph.

* TIMING...Starting Sunday afternoon and continuing through 
  Monday afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel in high profile 
  vehicles along Highways 14...58 and 395 will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected. 
Winds this strong can make driving difficult, especially for 
high profile vehicles. Use extra caution.

&&

$$

CAZ089>092-180500-
/O.CON.KHNX.FZ.A.0001.180220T0600Z-180222T1800Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
1220 PM PST Sat Feb 17 2018

...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
THURSDAY MORNING...

* TEMPERATURES...Lows in the mid 20 to lower 30s.

* TIMING...Temperatures will drop below freezing across most of 
  the San Joaquin Valley by early Tuesday morning. Widespread 
  freezing temperatures are probable again Wednesday morning, 
  with some areas of freezing temperatures possible again 
  Thursday morning.

* IMPACTS...Freezing temperatures can damage or kill plants that
  are sensitive to cold. Please check on the elderly and make sure
  your animals have a warm shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

Molina
7 follow-up statements
957 
WWUS76 KHNX 180448
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
848 PM PST Sat Feb 17 2018

CAZ095-098-099-181300-
/O.CON.KHNX.WI.Y.0004.180218T2300Z-180220T0000Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
848 PM PST Sat Feb 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 4 PM PST
MONDAY...

* WINDS...West 30 to 40 mph with gusts up to 50 mph.

* TIMING...Starting Sunday afternoon and continuing through 
  Monday afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel in high profile 
  vehicles along Highways 14...58 and 395 will be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ089>092-181300-
/O.CON.KHNX.FZ.A.0001.180220T0600Z-180222T1800Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
848 PM PST Sat Feb 17 2018

...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
THURSDAY MORNING...

* TEMPERATURES...Lows in the mid 20 to lower 30s.

* TIMING...Temperatures will drop below freezing across most of 
  the San Joaquin Valley by early Tuesday morning. Widespread 
  freezing temperatures are probable again Wednesday morning, 
  with some areas of freezing temperatures possible again 
  Thursday morning.

* IMPACTS...Freezing temperatures can damage or kill plants that 
  are sensitive to cold. Please check on the elderly and make 
  sure your animals have a warm shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
402 
WWUS76 KHNX 181323
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
523 AM PST Sun Feb 18 2018

CAZ089>092-182130-
/O.NEW.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/
/O.EXT.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
523 AM PST Sun Feb 18 2018

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO
8 AM PST TUESDAY...
...FREEZE WATCH NOW IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

The National Weather Service in Hanford has issued a Hard Freeze
Warning, which is in effect from midnight Monday night to 8 AM
PST Tuesday.

* TEMPERATURES...Minimum temperatures will be below 28 degrees in
  many valley locations for a period of 3 to 6 hours early 
  Tuesday morning. 

* TIMING...Coldest temperatures Tuesday morning will occur between
  2 AM and 8 AM. Cold temperatures will continue Tuesday night and
  Wednesday night with minimum temperatures of 28 to 32 degrees. 

* IMPACTS...Long durations of below freezing temperatures will
  kill unprotected vegetation. Exposed water pipes could burst.
  Pets and livestock feel the extreme cold as well. Agricultural
  interests should closely monitor minimum temperature forecasts 
  and make preparations to protect frost sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

CAZ095-182130-
/O.EXT.KHNX.WI.Y.0004.180218T2300Z-180219T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
523 AM PST Sun Feb 18 2018

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PST THIS EVENING...

* WINDS...West 25 to 40 mph with gusts up to 55 mph through the
  passes.

* TIMING...Strong and gusty winds will continue after 9 pm this
  evening and last through Monday afternoon but will also be 
  accompanied by snow showers at times. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ098-099-182130-
/O.CON.KHNX.WI.Y.0004.180218T2300Z-180220T0000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
523 AM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 PM PST MONDAY...

* WINDS...West 25 to 40 mph with gusts to 55 mph. Local wind gusts
  as high as 65 mph are possible in the normally windiest 
  locations such as Mojave. 

* IMPACTS...Local power outages. Reduced visibility due to areas
  of blowing dust and sand. Gusty cross winds will hamper travel
  for high profile vehicles such as campers and trailers. Highways
  affected include Highways 14, 58 and 178 and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
886 
WWUS76 KHNX 182100
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
100 PM PST Sun Feb 18 2018

CAZ089>092-190500-
/O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/
/O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
100 PM PST Sun Feb 18 2018

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT MONDAY
NIGHT TO 8 AM PST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...Widespread Minimum temperatures dropping below 32
  degrees along with areas going below 28 degrees.

* TIMING...Coldest temperatures Tuesday morning will occur between
  2 AM and 8 AM. Temperatures durations of 2 to 4 hours below 28
  degrees are possible. Cold temperatures will continue Tuesday 
  night and Wednesday night with minimum temperatures of 28 to 32 
  degrees.

* IMPACTS...Long durations of below freezing temperatures will
  kill unprotected vegetation. Exposed water pipes could burst.
  Pets and livestock feel the extreme cold as well. Agricultural
  interests should closely monitor minimum temperature forecasts 
  and make preparations to protect frost sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

CAZ095-190500-
/O.CON.KHNX.WI.Y.0004.180218T2300Z-180219T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
100 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...West 30 to 40 mph with gusts up to 55 mph.

* TIMING...Strong and gusty winds will continue after 9 pm this 
  evening and last through Monday afternoon but will also be 
  accompanied by snow showers at times.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ098-099-190500-
/O.CON.KHNX.WI.Y.0004.180218T2300Z-180220T0000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
100 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...West 30 to 40 mph with gusts up to 50 mph. Local wind
  gusts as high as 65 mph are possible in the normally windiest
  locations such as Mojave. 

* IMPACTS...Local power outages. Reduced visibility due to areas
  of blowing dust and sand. Gusty cross winds will hamper travel
  for high profile vehicles such as campers and trailers. Highways
  affected include Highways 14, 58 and 178 and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
162 
WWUS76 KHNX 190450
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
850 PM PST Sun Feb 18 2018

CAZ095-190600-
/O.EXP.KHNX.WI.Y.0004.000000T0000Z-180219T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
850 PM PST Sun Feb 18 2018

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

Winds will continue to decrease in this area, although localized 
gusty winds are expected briefly this evening.

$$

CAZ089>092-191300-
/O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/
/O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
850 PM PST Sun Feb 18 2018

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT MONDAY
NIGHT TO 8 AM PST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...Widespread Minimum temperatures dropping below 
  32 degrees along with areas going below 28 degrees.

* TIMING...Coldest temperatures Tuesday morning will occur 
  between 2 AM and 8 AM. Temperatures durations of 2 to 4 hours 
  below 28 degrees are possible. Cold temperatures will continue 
  Tuesday night and Wednesday night with minimum temperatures of 
  28 to 32 degrees.

* IMPACTS...Long durations of below freezing temperatures will 
  kill unprotected vegetation. Exposed water pipes could burst. 
  Pets and livestock feel the extreme cold as well. Agricultural 
  interests should closely monitor minimum temperature forecasts 
  and make preparations to protect frost sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

CAZ098-099-191300-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-180220T0000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
850 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...West 30 to 40 mph with gusts up to 50 mph. Local wind 
  gusts as high as 65 mph are possible in the normally windiest 
  locations such as Mojave.

* IMPACTS...Local power outages. Reduced visibility due to areas
  of blowing dust and sand. Gusty cross winds will hamper travel
  for high profile vehicles such as campers and trailers. Highways
  affected include Highways 14, 58 and 178 and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BSO
094 
WWUS76 KHNX 191300
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
500 AM PST Mon Feb 19 2018

CAZ089>092-200000-
/O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/
/O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, Goshen, 
and Visalia
500 AM PST Mon Feb 19 2018

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM PST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...Widespread Minimum temperatures dropping below 32
  degrees with many areas below 28 degrees. Coldest areas will be
  near 24 degrees.

* TIMING...Coldest temperatures Tuesday morning will occur 
  between 2 AM and 8 AM. Temperatures durations of 2 to 4 hours 
  below 28 degrees are possible. Cold temperatures will continue 
  Tuesday night and Wednesday night with minimum temperatures of 
  28 to 32 degrees. 

* IMPACTS...Long durations of below freezing temperatures will 
  kill unprotected vegetation. Exposed water pipes could burst. 
  Pets and livestock feel the extreme cold as well. Agricultural 
  interests should closely monitor minimum temperature forecasts 
  and make preparations to protect frost sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

CAZ098-099-200000-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-180220T0000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
500 AM PST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...West 30 to 40 mph with gusts up to 50 mph. Local wind 
  gusts as high as 65 mph are possible in the normally windiest 
  locations such as Mojave. 

* IMPACTS...Local power outages. Reduced visibility due to areas 
  of blowing dust and sand. Gusty cross winds will hamper travel 
  for high profile vehicles such as campers and trailers. 
  Highways affected include Highways 14, 58 and 178 and U.S. 
  395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
900 
WWUS76 KHNX 192244
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
244 PM PST Mon Feb 19 2018

CAZ093-094-200645-
/O.EXA.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/
/O.EXA.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/
Mariposa, Madera, and Fresno County Foothills-
Tulare County Foothills-
Including the cities of Oakhurst, Mariposa, Springville, 
and Three Rivers
244 PM PST Mon Feb 19 2018

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

The National Weather Service in Hanford has issued a Hard Freeze
Warning, which is in effect from midnight tonight to 8 AM PST
Tuesday. A Freeze Watch has also been issued. This Freeze Watch
is in effect from late Tuesday night through Thursday morning.

* TEMPERATURES...Lows 20 to 30.  

* TIMING...Coldest temperatures Tuesday morning will occur 
  between 12 AM and 8 AM. Temperatures durations of 4 to 8 hours 
  below 28 degrees are possible. Cold temperatures will continue 
  Tuesday night and Wednesday night with minimum temperatures of 
  28 to 32 degrees.

* IMPACTS...Long durations of below freezing temperatures will 
  kill unprotected vegetation. Exposed water pipes could burst. 
  Pets and livestock feel the extreme cold as well. Agricultural 
  interests should closely monitor minimum temperature forecasts 
  and make preparations to protect frost sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

CAZ089>092-200645-
/O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/
/O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
244 PM PST Mon Feb 19 2018

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM PST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...Widespread Minimum temperatures dropping below 32
  degrees with many areas below 28 degrees. Coldest areas will be
  near 24 degrees.

* TIMING...Coldest temperatures Tuesday morning will occur 
  between 2 AM and 8 AM. Temperatures durations of 2 to 4 hours 
  below 28 degrees are possible. Cold temperatures will continue 
  Tuesday night and Wednesday night with minimum temperatures of 
  28 to 32 degrees.

* IMPACTS...Long durations of below freezing temperatures will 
  kill unprotected vegetation. Exposed water pipes could burst. 
  Pets and livestock feel the extreme cold as well. Agricultural 
  interests should closely monitor minimum temperature forecasts 
  and make preparations to protect frost sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

CAZ098-099-200000-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-180220T0000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
244 PM PST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...West 25 to 35 mph with local gusts up to 50 mph 
  are possible until 4 PM especially below passes.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
801 
WWUS76 KHNX 192357
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
357 PM PST Mon Feb 19 2018

CAZ098-099-200100-
/O.EXP.KHNX.WI.Y.0004.000000T0000Z-180220T0000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
357 PM PST Mon Feb 19 2018

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Northwest winds gusts up to 40 mph will gradually diminish later 
this evening. The advisory has been allowed to expire.

$$

CAZ089>094-201000-
/O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/
/O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Tulare County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, Visalia, 
Oakhurst, Mariposa, Springville, and Three Rivers
357 PM PST Mon Feb 19 2018

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM PST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...Lows 20 to 30.

* TIMING...Coldest temperatures Tuesday morning will occur 
  between 12 AM and 8 AM. Temperatures durations of 4 to 8 hours 
  below 28 degrees are possible. Cold temperatures will continue 
  Tuesday night and Wednesday night with minimum temperatures of 
  28 to 32 degrees.

* IMPACTS...Long durations of below freezing temperatures will 
  kill unprotected vegetation. Exposed water pipes could burst. 
  Pets and livestock feel the extreme cold as well. Agricultural 
  interests should closely monitor minimum temperature forecasts 
  and make preparations to protect frost sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Hard Freeze Warning means sub-freezing temperatures are
imminent or highly likely. These conditions will kill crops and
other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 3:51 AM PST, 8 hours 29 minutes earlier.

Area forecast discussion, Feb 17, 3:51 AM PST, 8 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
351 AM PST Sat Feb 17 2018

.SYNOPSIS...
Dry and mild conditions through Saturday. Next weather system
brings stronger winds and a chance of showers to mainly the
mountains late Sunday and Monday followed by cold temperatures
early next week with a possible widespread freeze.

&&

.DISCUSSION...
Clear and dry conditions with diminishing light offshore flow. A
ridge off the coast will continue to provide above normal day time
temperatures and bit warmer than yesterday.

Models prog a cold weather pattern setting up for early next
week. The pattern in the west will become amplified as the East
Pacific ridge amplifies north over Alaska. This will set up a long
fetch of north flow across the west bringing a cold airmass from
Western Canada. The airmass will be cold continental with little
moisture. Thus precipitation amounts are expected to be light
with any of the shower activity and mainly over mountains.

A change in conditions begin on Sunday as models are in close
agreement in pushing a cold frontal system through the region.
Consensus brings some cooling to northern portions of central CA
Sunday. The higher resolution models show some precipitation over
the high sierra by mid day Sunday. A cold front is progged to move
southward through the district overnight Sunday. Scattered
showers will be possible mainly over the mountains Sunday
afternoon and Monday. Expect stronger winds to develop Sunday
afternoon with the strong onshore flow. Think high winds will be
probable below mountain passes of Eastern Kern county Sunday night
as strong upper level winds from the NW become perpendicular to
the mountain range. Snow levels should lower down into the
foothills, though no significant accumulating snow is expected
with this system.

The very cold air will also bring freezing temperatures to the
lower elevations. Breezy conditions will still keep the lower
levels too mixed Monday morning, and lows in the San Joaquin
Valley are only expected to drop into the mid 30s. However a
colder morning expected Tuesday, as clear skies and light winds
allow for better radiational cooling. Overnight lows could drop
into the mid-upper 20s by Tuesday morning. Wednesday morning
temperatures could be similar to Tuesday morning. Models begin to
diverge late Wednesday. The gfs cuts off an upper low off the
central coast, while the EC is more progressive and bring the
upper low over the SW. The remainder of next week then remains
generally around climo as the ridge remains disrupted by passing
shortwaves. A Freeze Watch has been issued for Tuesday, Wednesday,
and Thursday mornings for the potential of freezing temperatures
and the impact on vegetation that has been recently experiencing
more springlike conditions.

&&

.AVIATION...
VFR conditions will prevail across the Central CA Interior during
the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Freeze Watch from Monday evening through Thursday morning
CAZ089>092.

&&

public...MV
avn/fw...Bean
prev discussion...JEB
synopsis...MV

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.